Alert archive / Texas / Tornado Warnings in 2006
Tornado Warning 19, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this tornado warning at May 10, 2006, 4:22 PM CDT for Fort Bend County, Texas. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2006, 4:22 PM CDT (21:22 UTC)
- Expired
- May 10, 2006, 5:00 PM CDT
- In force
- 38 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
County Fort Bend County, TX
The radar
The Houston radar (KHGX), 61 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 4:59 PM CDT | TORNADO | Needville, TX | REPORTED AT FM 360 AND OLD NEEDVILLE-FAIRCHILDS ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 2:59 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 9.4 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3220 J/kg
- Mixed-layer CIN
- -404 J/kg
- Mixed-layer LCL
- 862 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KHGX 102122
TORHGX
TXC157-102200-
/O.NEW.KHGX.TO.W.0019.060510T2122Z-060510T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
422 PM CDT WED MAY 10 2006
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* TORNADO WARNING FOR...
FORT BEND COUNTY IN SOUTHEAST TEXAS
* UNTIL 500 PM CDT
* AT 417 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS TORNADO
WAS LOCATED 8 MILES SOUTHEAST OF SIMONTON...MOVING SOUTHEAST AT 20
MPH.
* LOCATIONS IMPACTED INCLUDE...
ROSENBERG...
RICHMOND...
EAST BERNARD...
NEEDVILLE...
BRAZOS BEND STATE PARK...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN THE INTERIOR HALLWAY OR
A ROOM SUCH AS A CLOSET ON THE LOWEST LEVEL OF A STURDY BUILDING. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF YOU ARE INSIDE A MOBILE HOME OR VEHICLE...EVACUATE THEM
IMMEDIATELY AND SEEK SHELTER INSIDE A STURDY BUILDING. AS A LAST
RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR
HEAD WITH YOUR HANDS.
A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM FOR THE WARNED
AREA.
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 2945 9556 2933 9560 2933 9560 2933 9563
2931 9565 2932 9566 2931 9568 2933 9575
2933 9579 2956 9604 2969 9591
$$2 follow-up statements
000
WWUS54 KHGX 102135
SVSHGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
435 PM CDT WED MAY 10 2006
TXC157-102200-
/O.CON.KHGX.TO.W.0019.000000T0000Z-060510T2200Z/
FORT BEND TX-
435 PM CDT WED MAY 10 2006
...A TORNADO WARNING CONTINUES FOR FORT BEND COUNTY UNTIL 500 PM
CDT...
AT 433 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO. THIS TORNADO WAS LOCATED NEAR ROSENBERG...MOVING SOUTHEAST
AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
ROSENBERG...
PLEAK...
BRAZOS BEND STATE PARK...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN THE INTERIOR HALLWAY OR
A ROOM SUCH AS A CLOSET ON THE LOWEST LEVEL OF A STURDY BUILDING. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF YOU ARE INSIDE A MOBILE HOME OR VEHICLE...EVACUATE THEM
IMMEDIATELY AND SEEK SHELTER INSIDE A STURDY BUILDING. AS A LAST
RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR
HEAD WITH YOUR HANDS.
A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM FOR THE WARNED
AREA.
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 2945 9556 2933 9560 2933 9560 2933 9563
2931 9565 2932 9566 2931 9568 2933 9575
2933 9579 2956 9604 2969 9591
$$000
WWUS54 KHGX 102149
SVSHGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
447 PM CDT WED MAY 10 2006
TXC157-102200-
/O.CON.KHGX.TO.W.0019.000000T0000Z-060510T2200Z/
FORT BEND TX-
447 PM CDT WED MAY 10 2006
...A TORNADO WARNING CONTINUES FOR FORT BEND COUNTY UNTIL 500 PM
CDT...
AT 444 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A POSSIBLE TORNADO BETWEEN NEEDVILLE AND PLEAK...MOVING
SOUTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
BRAZOS BEND STATE PARK...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN THE INTERIOR HALLWAY OR
A ROOM SUCH AS A CLOSET ON THE LOWEST LEVEL OF A STURDY BUILDING. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF YOU ARE INSIDE A MOBILE HOME OR VEHICLE...EVACUATE THEM
IMMEDIATELY AND SEEK SHELTER INSIDE A STURDY BUILDING. AS A LAST
RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR
HEAD WITH YOUR HANDS.
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 2945 9556 2933 9560 2933 9560 2933 9563
2931 9565 2932 9566 2931 9568 2933 9575
2933 9579 2945 9589 2955 9582
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at May 10, 2:30 PM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, May 10, 2:30 PM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 230 PM CDT WED MAY 10 2006 .DISCUSSION... FRONT CURRENTLY LOCATED FROM CROCKETT TO BRENHAM MOVING SOUTH AT AROUND 25 MPH. APPEARS CONVERGENCE ALONG THE BOUNDARY IS ASSISTING THE CAP ERODE AND BROKEN LINE OF PRECIP IS DEVELOPING ALONG THE BOUNDARY. EXPECT IT TO FILL IN AND FURTHER INTENSIFY AS IT APPROACHES THE COAST. ATMOS AHEAD OF THE FRONT IS POTENTIALLY EXTREMELY UNSTABLE WITH CAPES >5000 AND LIS -7 TO -11. SEVERE STORMS ARE LIKELY WITHIN THE LINE WITH HAIL AND DAMAGING WINDS BEING THE PRIMARY THREAT. ASSUMING CURRENT MOVEMENT HOLDS...ANTICIPATE THE LINE TO BE FROM ROUGHLY MOSS HILL TO DOWNTOWN HOUSTON TO EL CAMPO AROUND 430PM AND OFF THE COAST EARLY THIS EVENING. IMPROVING CONDITIONS AND COOLER TEMPS POST FROPA TONIGHT. VERY NICE WX ON TAP FOR THE MAJORITY OF THE NEXT 7 DAYS. SFC HIGH PRES WILL MOVE EAST OF THE REGION LATE FRIDAY ALLOWING AN ONSHORE TO RESUME FRI ALONG WITH A BRIEF WARMING TREND. MID LEVEL TROF BECOMES ANCHORED OVER THE EASTERN US AS RIDGE BUILDS ACROSS THE ROCKIES. THIS FAVORABLE UPPER LEVEL PATTERN SHOULD ALLOW ANOTHER FRONT TO MOVE THROUGH ON SUNDAY. DOUBT THERE WILL BE ENOUGH TIME TO GET MUCH MOISTURE BACK INTO THE AREA PRIOR TO THE FRONT ARRIVING...SO WILL MAINTAIN THE LOW POPS ALREADY IN THE FCST IN ASSOCIATION WITH THE FROPA. NW FLOW ALOFT SHOULD PERSIST INTO THE MIDDLE OF NEXT WEEK WHICH WILL PROVIDE DRY CONDITIONS WITH OVERNIGHT LOWS IN THE UPPER 50S-LOW 60S AND AFTN HIGHS BETWEEN 80-85. 47 && .MARINE... FRONT WILL APPROACH EARLY THIS EVENING USHERING AN OFFSHORE FLOW WHICH WILL STRENGTHEN BY LATE EVENING/MIDNIGHT. WE WILL CONTINUE SCEC FOR WATERS EARLY EVENING...THEN SCA OVERNIGHT. WAVE HEIGHTS SHOULD PICK UP 7-8 FEET SOUTHERN FRINGES OF COASTAL WATERS BY TOMORROW MORNING. WAVE HEIGHTS FALLING MID/LATE MORNING THURSDAY WITH OFFSHORE FLOW DECREASING IN STRENGTH AND BECOMING NORTHEAST. ONSHORE FLOW RETURNING LATER FRIDAY. NEXT FRONT MOVING ACROSS CWFA SATURDAY NIGHT AND AGAIN EXPECT OFFSHORE FLOW ON SUNDAY. 37 && .AVIATION... CEILINGS RUNNING NEAR 3KFT CENTRAL AND SOUTHERN PART OF CWFA. HAZE STILL RESTRICTING VISIBILITIES IAH AND TO A LESSER EXTENT HOU. BELIEVE THIS WILL IMPROVE AS WIND VEERS TO WEST/NORTHWEST W/PRE-FRONTAL FRONT APPROACHING. FRONT SHOULD APPROACH IAH AROUND 4 PM AND SHOULD BE MOVING ACROSS COASTAL WATERS DURING THE EVENING. SURROUNDING SOUNDINGS THIS MORNING INDICATED VERY HIGH CAPES ABOUT 5000 J/KG TO EAST OF CWFA AND OVER 7000 J/KG TO THE SW (CRP). MODEST CAPPING EAST AND STRONG CAPPING SOUTH/SOUTHWEST OF CWFA. UPPER LEVEL JET PRODUCING SCATTERED CONVECTION OVER COASTAL WATERS EARLY THIS AFTERNOON. LOW CLOUD CEILINGS BECOMING SCATTERED ONCE FRONT PASSES THROUGH WITH VFR CONDITIONS EXPECTED OVERNIGHT. 37 .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 56 83 52 87 60 / 0 0 0 0 0 HOUSTON (IAH) 58 85 54 85 62 / 30 0 0 0 0 GALVESTON (GLS) 66 80 64 81 70 / 50 0 0 0 0 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...SMALL CRAFT SHOULD EXERCISE CAUTION BAYS AND GULF 0-60 NM. &&
Hazardous weather outlook, May 10, 6:00 AM CDT, 10 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 600 AM CDT WED MAY 10 2006 GMZ330-335-350-355-TXZ163-164-176>179-195>200-210>214-226-227- 235>238-111100- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 600 AM CDT WED MAY 10 2006 ...SLIGHT RISK OF SEVERE WEATHER EXPECTED THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A WEAK COLD FRONT WILL MOVE INTO NORTHERN PORTIONS OF SOUTHEAST TEXAS THIS AFTERNOON. THIS WILL PROVIDE A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS CENTRAL AND SOUTHERN PORTIONS OF THE AREA...GENERALLY ALONG AND SOUTH OF INTERSTATE 10 AS THE FRONT MOVES SOUTHWARD. VERY WARM TEMPERATURES AND ABUNDANT MOISTURE WILL PRODUCE A VERY UNSTABLE AIRMASS ACROSS SOUTHEAST TEXAS TODAY. ANY THUNDERSTORMS THAT DO DEVELOP WILL LIKELY BE SEVERE. THE GREATEST THREAT OF SEVERE WEATHER IS LIKELY LARGE HAIL AND DAMAGING WINDS. IN ADDITION...AN ISOLATED TORNADO IS POSSIBLE WITH SEVERE STORMS. THE THREAT OF SEVERE WEATHER SHOULD DIMINISH FROM NORTH TO SOUTH TONIGHT AS THE FRONT MOVES THROUGH THE REST OF THE AREA THIS AFTERNOON INTO THE EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SLIGHTLY COOLER AND DRIER WEATHER IS EXPECTED THURSDAY AND FRIDAY. A WEAK COLD IS EXPECTED TO MOVE THROUGH SOUTHEAST TEXAS SATURDAY NIGHT INTO SUNDAY PROVIDING A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 2:48 PM CDT | Severe Thunderstorm Warning | HGX | Trinity | 42 min |
| May 10, 3:13 PM CDT | Severe Thunderstorm Warning | HGX | Austin | 47 min |
| May 10, 3:26 PM CDT | Severe Thunderstorm Warning | HGX | Polk | 64 min |
| May 10, 3:51 PM CDT | Severe Thunderstorm Warning | HGX | Jackson | 39 min |
| May 10, 3:57 PM CDT | Severe Thunderstorm Warning | HGX | Fort Bend, Wharton | 63 min |
| May 10, 4:13 PM CDT | Severe Thunderstorm Warning | HGX | San Jacinto | 62 min |
| May 10, 4:20 PM CDT | Tornado Warning | HGX | Polk, San Jacinto | 40 min |
| May 10, 4:31 PM CDT | Severe Thunderstorm Warning | HGX | Jackson | 44 min |
| May 10, 4:51 PM CDT | Severe Thunderstorm Warning | HGX | Liberty | 54 min |
| May 10, 4:59 PM CDT | Severe Thunderstorm Warning | HGX | Polk | 31 min |
| May 10, 5:01 PM CDT | Tornado Warning | HGX | Brazoria, Fort Bend | 29 min |
| May 10, 5:05 PM CDT | Special Marine Warning | HGX | 85 min | |
| May 10, 5:41 PM CDT | Severe Thunderstorm Warning | HGX | Liberty | 64 min |
| May 10, 6:14 PM CDT | Tornado Warning | HGX | Liberty | 31 min |
Nearby
Tornado Warnings in Texas, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.